MAUDE Adverse Event Report: ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT
Model Number BEA28-80/I20-40
Medical Device Problem Codes Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Death (1802); Failure of Implant (1924); Rupture (2208); Respiratory Failure (2484)
Date of Event 10/27/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately 8 months post initial procedure the patient presented emergently with flank pain and a 3a endoleak was identified.Re-intervention was completed.The patient was relined with an afx2 bifurcated stent graft and a suprarenal stent graft extension with excellent results.No residual endoleaks.Patient is doing well post re-intervention.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately 8 months post initial procedure the patient presented emergently with flank pain and a 3a endoleak was identified.Re-intervention was completed.The patient was relined with an afx2 bifurcated stent graft and a suprarenal stent graft extension with excellent results.No residual endoleaks.Patient is doing well post re-intervention.Additional information: during the clinical assessment, an aortic rupture was identified and patient had expired on (b)(6), 2020 due to respiratory failure.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the urgent presentation of a type iiia (aortic) endoleak, and secondary endovascular procedure events are confirmed.This is moderately consistent with consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest that there was an aortic rupture and death occurred that were not included in the event as reported.The patient was ruptured prior to the index procedure (cautionary product use condition); this could have contributed to the type iiia endoleak however this could not be determined with the medical records available for review.The most likely causation for the death is likely the respiratory failure related to the pre-existing renal insufficiency.Also it was reported that this patient was admitted with chronic kidney disease (pre existing condition).The final patient status was reported to have expired on (b)(6), 2020.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2 corrections: g4: awareness date, h6: device code: remove code 3190, h6: result code: remove code 3233, h6: conclusion code: remove code 11.

Brand Name
AFX2
Common Device Name
AFX2 BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10897174
Report Number2031527-2020-00348
Device Sequence Number2895094
Product Code MIH
UDI-Device Identifier00818009014412
UDI-Public(01)00818009014412(17)200811
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/11/2020
Device Model NumberBEA28-80/I20-40
Device Lot Number1728092011
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/27/2020
Supplement Date Received by Manufacturer01/08/2021
Initial Report FDA Received Date11/24/2020
Supplement Report FDA Received Date01/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL - 2325781001
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR